MAUDE Adverse Event Report: STRYKER TRAUMA KIEL K-WIRE, STERILE T2 FEMUR 3X285 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL K-WIRE, STERILE T2 FEMUR 3X285 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1806-0050S
Medical Device Problem Codes Fracture (1260); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: "in the procedure of the t2 femur nail, due to the complexity of the fracture, guide pins are passed, and the guide needle is passed 18060050s for the placement of the screw, the resident cuts the pins that have been passed to reduce the fracture and between them cut the guide needle through error, so the surgeon decided to leave the guide needle to help in reducing the fracture.".
 
Additional Manufacturer Narrative
D9 / h3 updated to indicate device was not returned.The reported event could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.The device inspection was not possible as the product was not returned for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.The operative technique instructs user that: ¿while removing the power tool the guide wire pusher will keep the guide wire in place.Remove the guide wire prior to drilling and inserting the locking screws.¿ more detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.If device is returned or any further information is provided, the investigation report will be reassessed.
 
Event or Problem Description

Brand Name
K-WIRE, STERILE T2 FEMUR 3X285 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
MDR Report Key12018162
Report Number0009610622-2021-00563
Device Sequence Number3426242
Product Code LXH
UDI-Device Identifier04546540195852
UDI-Public04546540195852
Combination Product (Y/N)N
Initial Reporter CountryCO
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model Number1806-0050S
Device Catalogue Number18060050S
Device Lot NumberK096E14
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/24/2021
Supplement Date Received by Manufacturer08/11/2021
Initial Report FDA Received Date06/17/2021
Supplement Report FDA Received Date09/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age54 YR
Patient Weight87